MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-098
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Diaphoresis (2452); Increased Appetite (4570)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the patient contacted lifescan (lfs) us, alleging that their onetouch ultra 2 meter was reading inaccurately high.This complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged inaccuracy issue began at 01:00 on (b)(6) 2020.The patient claimed obtaining results of "556 mg/dl" (01:00, (b)(6) 2020), "181 m/dl" (02:04, (b)(6) 2020), "261 mg/dl" (08:43, (b)(6) 2020) and "204 mg/dl" (13:14, (b)(6) 2020) on the subject device.The patient manages their diabetes with oral medication ("glucozan, 5 mg", and "jardiance, 10 mg").The patient reported that she took "jardiance, 25 mg and, glucozan, 5 mg after each test taken" and that she stopped eating in response to the alleged elevated readings obtained on the subject device.The patient reported that at 02:00 on (b)(6) 2020, she became "weak", started to "sweat" and that she was "starving".The patient advised that she went to the hospital at 13:15 on (b)(6) 2020, where her blood glucose was reportedly tested at "55, 56 and 58 mg/dl" on the hospital device.The patient advised the cca that she was subsequently treated with orange juice and peanut butter crackers until her blood glucose reached "at least 90 mg/dl" during troubleshooting, the cca established that the unit of measure was set correctly on the subject device at the time of testing.The cca noted that the patient did not have control solution to perform a control solution test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event and required treatment for an acute low blood glucose excursion from a health care professional after administering medication based on the alleged inaccurately high blood glucose readings obtained on the subject device.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter has passed performance testing with no faults found.The reported issue could not be confirmed.A device history record review was performed on the subject meter lot.  the review did not identify anything that could adversely impact product performance or function.Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10780018
Report Number3008382007-2020-04039
Device Sequence Number3657220
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public00353885000277
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-098
Device Catalogue Number021-098
Device Lot Number4613180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;